Q. Can Neurontin be the reason for high WBC count?

 

Questions 



Hi doctor,

My husband, who is 49, had blood work done. It shows a WBC count of 40,000, which has been checked twice now. His doctor wants to send him to see a specialist. He has had no recent infections. There is no change in his appetite and no weight loss. He feels fine. He has been on Neurontin for 3-5 months now for neuralgia and in researching it; it says it can cause an increase in WBC count. He had been on Tegretol for neuralgia before. Could this cause it? Of course, our main concern is, could it be leukemia?

 

 

Answered



Hi,

Welcome to dr.sitehome.info.

Based on your query, my opinion is as follows:

  • Yes, Neurontin – Gabapentin is known to cause high WBC (white blood cell) count.
  • At present, the best idea is to get a peripheral blood smear report done. If there is no increased immature form like blasts, then it is a Neurontin side effect. If immature blasts present, then he will require further evaluation.
  • The cause is probably Neurontin; however, get a peripheral smear to calm your mind.

For further information consult a hematologist online –>https://www.dr.sitehome.info/ask-a-doctor-online/hematologist



Ask a Doctor Online









 

 

 

#be,#can,#count?,#for,#high,#Neurontin,#reason,#the,#wbc?,Q.

Medical Questions

[], [], [], [], [], [], [], [], [], []

Facebook Comments

Post a comment